Alabama, 2021

Damaging Winds in Alabama, July 31, 2021

July 31, 2021 · NWS BMX · 7 events in 4 counties and zones

The air mass across central Alabama was primed for severe weather on July 31st. Northwest flow aloft combined with high values of precipitable water and very steep low level lapse rates produced very unstable conditions during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

The air mass across central Alabama was primed for severe weather on July 31st. Northwest flow aloft combined with high values of precipitable water and very steep low level lapse rates produced very unstable conditions during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 1:22 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 31, 1:22 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
222 PM CDT Sat Jul 31 2021

.SHORT TERM...
/Updated at 0149 PM CDT Sat Jul 31 2021/

This afternoon through Sunday.

Central Alabama will have active weather through Sunday. Scattered
to numerous showers and thunderstorms are anticipated with the
greatest coverage during the heating of the day. The strongest
storms will be capable of producing wind gusts up to 50 mph and
torrential rainfall. Additionally, the combination of high
temperatures and high humidity will lead to dangerous heat indices.
Most of the area will experience maximum heat indices of 104 to 109
degrees this afternoon and 104 to 107 on Sunday afternoon. Near the
Mississippi state line, surface dew points remain quite high and a
few spots may reach 110 briefly. Will stick with a heat advisory for
most of the area through Sunday evening.

This afternoon...The modified 12z raob indicates a moderate to high
microburst chance this afternoon. MLCAPE values should be around
3500 with DCAPE values 1000-1500. The convective temperature is
around 95 degrees which will be reached at several locations and
there will also be several boundary to aide in development. K-
indices indicate plenty of moisture for storm development.
Precipitable water values hover just below 2 inches. The mean wind
flow today is northwest and would expect any storms that develop
would tend to move south to southeast at 10-15 mph or so but also be
influenced by the storm propagation. Our trend for pops in the
forecast is good but will make some spatial adjust. The initiation
points will be south and east central, working into the central
areas within a few hours. Still expecting scattered to numerous
activity. A few locations are already reported heat indices near 105
degrees at this writing. A majority of locations will see heat
indices in the 105-109 range before lowering due to storm activity.
A few spots, especially near the Mississippi state line, may briefly
hit values of 110. Since this will be the exception, will continue
with a heat advisory for all areas.

Tonight...Convection will propagate south southeast and should be
more numerous south after sunset. This activity will wane with the
loss of daytime heating and mostly be gone by 9-10 pm. Very muggy
conditions will remain in place overnight with nearly saturated
conditions and 70 to 75 degrees. A few boundaries move our way in
the northwest flow and approach the area before sunrise. Currently
have small pops for far northern areas if anything pops up before
sunrise.

Sunday...The general trend with regard to the temperatures and heat
indices will be held on to. The heat advisory criteria looks to
still be met for much of the area. Very high surface dew points may
push the 110 degree limit for a warning, but this will be limited in
space and also duration due to convection. Will hold the advisory in
place as is. Storms will develop across a large part of the area
again on Sunday. Numerous smaller scale boundaries, a quasi-
stationary front lingering around northern areas, and mean moisture
gradients will lead to the development. Storms will develop north
and propagate southward with time in the afternoon. The atmosphere
does not change considerably, except for slightly higher winds aloft
and some height falls. Therefore, it appears a few strong storms are
likely with the potential of wind gusts to 50 mph and torrential
rainfall.

75

Previous short-term discussion:
/Updated at 230 AM CDT Sat Jul 31 2021/

Through Sunday.

Most of the showers and storms have dissipated for the night and
will give way to patchy fog and or low clouds, especially north.
As we move into afternoon hours, short range models are indicating
a pretty large swath of rain/storms developing across Central AL.
With plenty of left over boundaries from earlier activity, feel
as though this is a plausible scenario, along with the approaching
front. Confidence has increased to the point that PoPs have been
raised significantly to the likely category across the Central
sections of the area. Now this could dampen the chances of seeing
the extreme heat, but with high moisture content and ample morning
warming will leave the heat advisory as it is. If the rain
develops as expected, then high temperatures may only reach the
low 90s, but heat indices will still be in the 101 to 105 range in
the northeast and with the accumulated heat over the region there
still remains concern for heat illnesses. Storms that do develop
in the afternoon will most likely be strong to marginally severe.
Additional information on microburst potential will be available
after the morning sounding.

Depending on the exact placement of the rain in the afternoon will
play the role in where the best chances tonight will be. Based on
the consensus of the short range, convection based models will go
with a chance of showers and storms in the south, with the best
chances in the southwest. Showers and storms are in the forecast
again on Sunday, with more confidence of seeing significant
coverage during the afternoon ahead of the upper trough. Most of
the convection should be across the northern half of Alabama early
on Sunday and then slide south during the afternoon. There will
likely be a decent temperature gradient across Alabama Sunday
afternoon as a band of convection pushes southward. The hot/humid
air mass that has been across Alabama will still be in place in
areas south of the convective band, and the heat advisory will
be extended for areas along and south of I-20 on Sunday. Some
strong storms also possible Sunday afternoon as forecast soundings
indicate 3000+ CAPE.

16

.LONG TERM...
/Updated at 0211 PM CDT Sat Jul 31 2021/

Sunday night through Friday.

No significant changes made to the extended forecast. An broad
upper trof over the eastern United States will dig southward
through the period. Best rain chances will be Sunday night and
Monday as surface front pushes slowly southward across Central
Alabama. As the trof axis pivots eastward, a drying trend will
ensue over areas west of I-65. Models differ on amount of mid
level drying over east Alabama due to position of upper trof axis,
and small rain chances were left in forecast. The good news is
that daytime temperatures will be below normal.

58/rose

Previous long-term discussion:
/Updated at 0248 AM CDT Sat Jul 31 2021/

Sunday night through Friday.

A seasonally strong mid/upper-level trough will be over the
eastern CONUS for the first half of the extended period,
deamplifying over the second half of the period. A cold front will
sink southward Sunday night and Monday, with scattered to numerous
showers and storms through this period with the highest coverage
in the south. These will be aided by PWATs around 2 inches and the
right entrance region of a seasonally strong upper-level jet
streak. Localized flooding will be possible, as well as some gusty
winds with any storms due to some enhancement to the mid-level
flow resulting in 0-6km bulk shear values around 25 kts. There is
some uncertainty regarding where the front and associated moisture
gradient stalls out Tuesday through the rest of the week, as
several vorticity maxima rotate through the base of the trough.
These could result in waves of low pressure developing along the
front, with associated surges of easterly winds potentially
increasing moisture by a touch in East Alabama. In general PoPs
will be highest southeast and very limited northwest.
Temperatures will be below normal with highs in the mid to upper
80s and lows in the 60s in most areas. More importantly, dew
points will mix down into the 60s during the afternoons in many
areas resulting in more pleasant conditions and no heat advisory
concerns.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Shower and thunderstorm development will be widespread
this afternoon and last until around 02z. A few strong storms are
possible with the threat of wind gusts and brief torrential
rainfall. VFR conditions will prevail outside convection with
cumulus around 040-050 and then convective blowoff. Expect the
clouds to diminish overnight. Sunday looks to be a repeat
performance with convection developing again. It looks to be strong
again with the highest coverage just beyond this period. The general
wind direction will be west northwest but will be affected by
convective outflows.

75

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms will develop
over Central Alabama each afternoon through Monday. A decrease in
rain chances can be expected Tuesday through Friday, but still
scattered in nature. Low level moisture remain very high through
Monday with Minimum RH values over 50 percent. Some drop is
expected the remainder of the week but only into the 40s. As is
typical of the summer pattern, transport winds remain rather
light.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  93  69  86  64 /  20  60  30  40  30
Anniston    73  93  71  86  67 /  20  60  40  50  30
Birmingham  73  95  72  86  67 /  20  60  40  50  30
Tuscaloosa  75  97  73  86  68 /  20  60  50  60  30
Calera      73  93  72  84  68 /  20  60  50  60  40
Auburn      73  93  73  86  69 /  30  70  50  70  50
Montgomery  75  96  74  89  70 /  40  70  60  80  50
Troy        74  96  73  89  71 /  40  70  60  80  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Heat Advisory until 9 PM CDT Sunday for the following counties:
Autauga...Barbour...Bibb...Bullock...Chambers...Chilton...Clay...
Coosa...Dallas...Elmore...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Montgomery...Perry...
Pickens...Pike...Randolph...Russell...Shelby...St. Clair...
Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker.

Heat Advisory until 9 PM CDT this evening for the following
counties: Blount...Calhoun...Cherokee...Cleburne...Etowah...
Marion...Winston.

&&
Hazardous weather outlook, Jul 31, 9:43 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1043 AM CDT Sat Jul 31 2021

ALZ011>015-017>050-011845-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1043 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Hot temperatures along with high humidity values will lead to heat
indices reaching or exceeding 105 degrees over much of Central
Alabama today.

A few strong storms may produce isolated and brief instances of
damaging wind gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices will continue to be oppressive through Sunday with
values reaching or exceeding 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 31, 1:25 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
225 PM CDT Sat Jul 31 2021

ALZ047-048-312015-
Lee AL-Russell AL-
225 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE AND NORTHEASTERN
RUSSELL COUNTIES UNTIL 315 PM CDT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffen Mill, or 7 miles southwest of Smiths, moving southeast at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smiths, Smiths Station, Ladonia, Russell County Sports Complex,
Seale, Bleecker, Griffen Mill, Monterey Heights, Fort Mitchell,
Ladonia Sports Complex, Phenix Drag Strip and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3237 8499 3236 8498 3234 8501 3232 8501
      3224 8523 3254 8530 3263 8512 3239 8497
      3239 8498 3238 8499 3238 8497
TIME...MOT...LOC 1925Z 334DEG 14KT 3250 8520

87/GRANTHAM
Special weather statement, Jul 31, 1:26 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
226 PM CDT Sat Jul 31 2021

ALZ017-024-026-312015-
Jefferson AL-St. Clair AL-Blount AL-
226 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT...NORTHEASTERN
JEFFERSON AND NORTHERN ST. CLAIR COUNTIES UNTIL 315 PM CDT...

At 226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayden to near Steele. Movement was south
at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Trussville, Gardendale, Oneonta, Springville, Odenville, Cleveland,
Dallas, Center Point, Clay, Pinson, Margaret, Argo, Warrior,
Kimberly, Ashville, Morris, Ragland, Locust Fork, Steele and
Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 8633 3394 8637 3394 8633 3398 8629
      3397 8625 3399 8622 3376 8606 3371 8613
      3371 8614 3367 8615 3370 8619 3369 8620
      3367 8619 3366 8684 3394 8686 3395 8684
      3394 8682 3396 8682 3395 8679 3396 8679
TIME...MOT...LOC 1926Z 344DEG 14KT 3389 8677 3389 8622

87/GRANTHAM
Special weather statement, Jul 31, 1:28 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
228 PM CDT Sat Jul 31 2021

ALZ025-033>035-040-312015-
Chilton AL-Bibb AL-Shelby AL-Dallas AL-Perry AL-
228 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHILTON...SOUTHWESTERN
SHELBY...NORTHEASTERN PERRY...EASTERN BIBB AND NORTHEASTERN DALLAS
COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of University Of Montevallo
to 9 miles northwest of Paul M Grist State Park. Movement was
southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Calera, Montevallo, Brent, Centreville, Jemison, Thorsby,
Maplesville, Wilton, Parnell, American Village, West Centreville,
Lawley, Ashby, Brierfield Ironworks Park, Paul M Grist State Park,
University Of Montevallo, Talladega National Forest, Chilton County
Motor Sports Park, Randolph and Minooka Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3269 8728 3321 8703 3313 8662 3266 8683
      3266 8692 3264 8692 3263 8691 3261 8691
      3257 8690 3255 8691 3253 8690
TIME...MOT...LOC 1928Z 306DEG 16KT 3315 8697 3265 8714

87/GRANTHAM
Special weather statement, Jul 31, 1:29 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
229 PM CDT Sat Jul 31 2021

ALZ040-312015-
Dallas AL-
229 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
315 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion Junction to near Dannelly
Reservoir. Movement was southeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Selma, Orrville, Belknap, Bogue Chitto, Dallas Lake, Old Cahaba Park,
Dannelly Reservoir, Marion Junction, Potter Station, Skyharbor
Airport, Tilden, Whites Bluff, Carlowville, Safford, Hazen, Minter
and Crumptonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 8719 3210 8723 3212 8724 3212 8726
      3214 8725 3215 8728 3217 8729 3216 8730
      3218 8732 3220 8732 3220 8735 3244 8742
      3246 8742 3244 8710 3205 8691 3205 8718
TIME...MOT...LOC 1929Z 306DEG 12KT 3246 8737 3210 8721

87/GRANTHAM
Special weather statement, Jul 31, 1:44 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT Sat Jul 31 2021

ALZ025-312030-
Shelby AL-
244 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHELBY COUNTY UNTIL 330
PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mount Laurel to near Alabaster. Movement was
southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alabaster, Pelham, Helena, Chelsea, Childersburg, Columbiana,
Wilsonville, Indian Springs Village, Vincent, Harpersville, Westover,
Highland Lakes, Oak Mountain State Park, Fowler Lake, Oak Mountain
Amphitheater, Meadowbrook, Mount Laurel, Lay Lake, Beeswax Creek Park
and Ballantrae.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3342 8638 3339 8638 3336 8634 3334 8637
      3329 8636 3327 8641 3328 8643 3326 8642
      3324 8644 3324 8646 3320 8646 3320 8649
      3319 8650 3317 8650 3315 8648 3311 8652
      3328 8685 3344 8665
TIME...MOT...LOC 1944Z 292DEG 27KT 3342 8662 3326 8678

87/GRANTHAM
Special weather statement, Jul 31, 1:47 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Sat Jul 31 2021

ALZ015-017-024-312030-
Walker AL-Jefferson AL-Blount AL-
247 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER...SOUTHWESTERN
BLOUNT AND JEFFERSON COUNTIES UNTIL 330 PM CDT...

At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayden to near Parrish. Movement was south
at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Jasper, Gardendale, Irondale, Leeds,
Moody, Fairfield, Fultondale, Sumiton, Cordova, Dora, Dallas and
Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3393 8656 3380 8654 3380 8658 3377 8658
      3372 8653 3356 8655 3353 8652 3347 8661
      3347 8667 3340 8675 3333 8718 3346 8734
      3349 8733 3350 8726 3352 8732 3359 8732
      3360 8742 3382 8742 3387 8701 3386 8696
TIME...MOT...LOC 1947Z 353DEG 26KT 3389 8671 3377 8733

87/GRANTHAM

The radar

The Birmingham radar (KBMX), 85 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
July 31, 2:05 PM CST to 2:06 PM CST
Where
St. Clair County, 0.93 mi NNW of Ragland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.742, -86.156

Several trees uprooted and power lines downed in Ragland.

Thunderstorm Wind, Jefferson

When
July 31, 2:24 PM CST to 2:25 PM CST
Where
Jefferson County, 0.72 mi SW of Brookside
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.623, -86.929

Several trees uprooted and power lines downed along Cherry Avenue.

Thunderstorm Wind, Jefferson

When
July 31, 2:35 PM CST to 2:36 PM CST
Where
Jefferson County, 1.5 mi SSW of Homewood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.460, -86.780

Several trees uprooted along Shades Creek Parkway.

Thunderstorm Wind, Shelby

When
July 31, 2:53 PM CST to 2:54 PM CST
Where
Shelby County, 2.37 mi SSW of Simmsville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.300, -86.690

Several trees uprooted in the city of Chelsea.

Thunderstorm Wind, Tallapoosa

When
July 31, 3:50 PM CST to 3:51 PM CST
Where
Tallapoosa County, 0.96 mi E of Fosheeton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.998, -85.804

Several trees uprooted on Whaley Ferry Road.

Thunderstorm Wind, Tallapoosa

When
July 31, 3:54 PM CST to 3:55 PM CST
Where
Tallapoosa County, 2.05 mi E of Zana
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.018, -85.665

Several trees uprooted and power lines downed along County Road 79.

Thunderstorm Wind, Tallapoosa

When
July 31, 3:55 PM CST to 3:56 PM CST
Where
Tallapoosa County, 1.5 mi SSE of Hamlet
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.980, -85.740

Several trees uprooted near Horseshoe Bend.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974983, 974985, 974988, 974990, 974993, 974994, 974996.